Alert archive / Pennsylvania / Frost Advisories in 2009
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 23, 2009, 2:57 AM EDT for 4 counties in Pennsylvania. It took effect at Apr 24, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 2:57 AM EDT (06:57 UTC)
- In effect from
- Apr 24, 2009, 2:00 AM EDT
- Expired
- Apr 24, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Franklin County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 230657 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EDT THU APR 23 2009 PAZ036-064>066-231900- /O.NEW.KCTP.FR.Y.0002.090424T0600Z-090424T1200Z/ FRANKLIN-ADAMS-YORK-LANCASTER- 257 AM EDT THU APR 23 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. SKIES WILL CLEAR TODAY AND WINDS WILL DECREASE AROUND SUNSET...BECOMING CALM AFTER MIDNIGHT. THIS WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO DIP INTO THE MID 30S OVER THE ADVISORY AREA. FROST IS EXPECTED TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS MAY ALSO BE BROUGHT INDOORS. && $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 231829 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT THU APR 23 2009 PAZ036-064>066-240630- /O.CON.KCTP.FR.Y.0002.090424T0600Z-090424T1200Z/ FRANKLIN-ADAMS-YORK-LANCASTER- 229 PM EDT THU APR 23 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. CLEAR SKIES TONIGHT AND WINDS DIMINISHING THIS EVENING BECOMING CALM AFTER MIDNIGHT. THIS COMBINATION WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO DIP INTO THE LOWER AND MID 30S OVER THE ADVISORY AREA. FROST IS EXPECTED TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS MAY ALSO BE BROUGHT INDOORS. && $$ BUDD
000 WWUS71 KCTP 240104 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 904 PM EDT THU APR 23 2009 PAZ036-064>066-241200- /O.CON.KCTP.FR.Y.0002.090424T0600Z-090424T1200Z/ FRANKLIN-ADAMS-YORK-LANCASTER- 904 PM EDT THU APR 23 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO DIP INTO THE LOWER AND MID 30S OVER THE ADVISORY AREA. FROST IS EXPECTED TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS MAY ALSO BE BROUGHT INDOORS. && $$ JUNG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 23, 2:07 AM EDT, 50 minutes earlier.
Area forecast discussion, Apr 23, 2:07 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 207 AM EDT THU APR 23 2009 .SYNOPSIS... THE DEEP COLD TROUGH OF LOW PRESSURE ALOFT THAT BROUGHT OUR MAINLY CLOUDY...UNSEASONABLY COOL...AND UNSETTLED WEATHER THIS AFTERNOON WILL DRIFT EAST OF THE REGION OVER THE UPCOMING 24 HOURS. SCATTERED RAIN...AND MAINLY MOUNTAIN SNOW SHOWERS WILL PERSIST THROUGH THURSDAY MORNING. CLEARING CONDITIONS AND MUCH WARMER WEATHER WILL PUSH INTO THE REGION FROM THE WEST FOR FRIDAY THROUGH THE UPCOMING WEEKEND. AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN STATES AND COVERS THE ENTIRE EASTERN HALF OF THE COUNTRY. MUCH ABOVE NORMAL TEMPERATURES AND MAINLY DRY WEATHER WILL RESULT. A FRONT MAY NEAR FROM THE NORTHWEST NEXT WEEK...BUT THE RIDGE MAY HOLD FAST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... IT WILL REMAIN BREEZY OVER MOST OF THE REGION UNTIL AT LEAST 10 PM. THE WINDS SHOULD SUBSIDE A BIT OVERNIGHT. TEMPERATURES WILL RANGE FROM NEAR 30 IN THE NORTHWEST TO THE 40S IN THE SOUTHEAST BY MIDNIGHT. THERE ARE A FEW WEAKENING AND DIMINISHING SHOWERS IN THE NORTHEASTERN AREAS. THIS SHOULD MOVE OUT OF THE REGION BETWEEN 9 AND 10 PM. CURRENT RADAR DATA SHOWS A BAND OF SHOWERS BEGINNING TO IMPACT THE LAURELS OVER THE NEXT 1-4 HOURS. THIS BAND COULD INTENSIFY AS IT MOVES INTO THE REGION. A PERIOD OF RAIN OR SNOW AND RAIN IS POSSIBLE IN A FEW LOCATIONS BEFORE MIDNIGHT. SNOW ON THE RIDGES IS GOOD POSSIBILITY. A FEW ISOLATED SNOW SHOWERS ARE LIKELY OVER WARREN AND MCKEAN COUNT AREAS TOO. MOST OF THE SHOWER ACTIVITY SHOULD RAPIDLY DIMINISH AFTER MIDNIGHT. SKIES WILL RANGE FROM PARTLY CLOUDY OVER CENTRAL AND SOUTHERN AREAS TO MOSTLY CLOUDY IN THE WESTERN MOUNTAINS OVERNIGHT. BY 6 AM TEMPERATURES SHOULD RANGE FROM THE UPPER 20S IN THE NORTHWEST MOUNTAINS TO THE UPPER 30S TO NEAR 40 IN THE HARRISBURG AND YORK AREAS. MOST AREAS WILL BE IN THE 30S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... AFTER SOME BKN-OVC STRATO CU AND PERHAPS A FEW LIGHT SHOWERS OF RAIN AND SNOW ACROSS MAINLY THE NRN MTNS THURSDAY MORNING (POSSIBLY THROUGH THE EARLY AFTERNOON HOURS)...STRONG WARMING IN THE MID TO UPPER LEVELS WILL SURGE EAST DURING THE AFTERNOON AS LEAD TO CLEARING AND THE START OF A MUCH WARMER WEATHER PATTERN. MAX TEMPS THURSDAY WILL WARM BY ABOUT 5F OR SO FROM WEDNESDAYS HIGHS...BUT WILL STILL BE ABOUT 5 OR 6F BELOW NORMAL AT ALL LOCATIONS. HIGH TEMPS WILL BE IN THE UPPER 40S TO AROUND 50 ACROSS THE NRN AND WRN MTNS...AND IN THE U50S TO AROUND 60 ACROSS THE CENTRAL VALLEYS AND SE ZONES. SKIES WILL BECOME MOSTLY SUNNY OVER THE SE 2/3RDS OF THE CWA THURSDAY AFTERNOON WITH JUST SCTD...SHALLOW STRATO CU. THURS NIGHT LOOKS CLEAR AND CALM...SO MINS AGAIN IN THE M30S IN THE FAR S - WHERE THE GROWING SEASON HAS BEGUN - WILL MEAN A HIGHER THREAT FOR FROST FRI AM. LOWS ACROSS THE NRN AND WRN MTNS WILL RANGE BETWEEN 30 AND 35...THOUGH A FEW POCKETS OF U20S IN THE NORMALLY COLD MTN VALLEYS ARE LIKELY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SUMMERTIME TEMPERATURES EXPECTED THIS PERIOD... THE LATEST GEFS ENSEMBLE DATA CONTINUES TO SHOW AN ANOMALOUS ERN CONUS RIDGE HOLDING FIRM THROUGH DY7 /WEDNESDAY APRIL 29TH/. THIS WILL TRANSLATE INTO AN EXTENDED PERIOD OF VERY WARM/HOT AND MAINLY DRY WEATHER FOR CENTRAL PENNSYLVANIA...WITH HIGH TEMPERATURES SOME 15-20F ABOVE LATE APRIL CLIMATOLOGICAL NORMALS. A VERY LOW PROBABILITY FOR ISOLD...DIURNAL/TERRAIN-INDUCED CONVECTION WILL EXIST OVER THE WEEKEND INTO EARLY NEXT WEEK BUT COVERAGE DOES WARRANT MENTION ATTM. MEANWHILE ACROSS THE WRN/CENTRAL U.S...A POSITIVELY TILTED LW TROUGH LOCATED DOWNSTREAM OF A SECOND POSITIVE HEIGHT ANOMALY CENTERED OVER THE NERN PAC/WRN CANADIAN COAST...WILL TRANSLATE INTO A STORMY PATTERN EAST OF THE FRONT RANGE AS SEVERAL SHRT/WV IMPULSES EJECT OUT OF THE BASE OF THE TROUGH OVER THE DESERT SW. THIS ENERGY WILL ENCOUNTER GOMEX MSTR RETURN TO SUPPORT POTENTIAL SEVERE WEATHER INVOF OF A SW-NE ORIENTED BAROCLINIC FRONTAL ZONE DRAPED ACROSS THE PLAINS INTO THE GRT LKS. EVENTUALLY...THESE EXITING IMPULSES RIDING OVERTOP/ALONG THE PERIPHERY OF THE DEEP LYR ERN RIDGE WILL ACT TO ERODE HEIGHTS AND BRING AN INCREASING CHC FOR PCPN BY THE MIDDLE OF NEXT WEEK. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A BAND OF SHOWERS...RAIN AND SOME SNOW IS MOVING THROUGH PARTS OF THE CENTRAL/SOUTHERN MOUNTAINS EARLY THIS OVERNIGHT. THIS ACTIVITY SHOULD BE OVER BY 09Z...BUT UNTIL THEN WILL PRODUCE LOCAL MVFR AND IFR AREAS IN THE KJST-KDUJ-KUNV-KAOO FLYING AREA. WEST WINDS WILL BE AROUND 10 MPH AND LOCALLY BREEZY DURING THIS TIME AS WELL. AFTER ABOUT 10-12Z THE ENTIRE REGION SHOULD BE VFR. THE CLOUDS WILL SLOWLY GIVE WAY TO FULL SUNSHINE BY THIS AFTERNOON. THE DAY SHOULD START OUT COLD WITH A STABLE BOUNDARY LAYER. HOWEVER...THE APRIL SUN OVER THE COLD AIR WILL MIX DOWN STRONGER WINDS. W/NW WINDS COULD GUST 10-20KTS DURING THE DAY BUT DIMINISH LATE. CONDITIONS WILL CONTINUE TO IMPROVE FOR FRI AND INTO THE WEEKEND AS VFR CONDITIONS COULD PREVAIL WELL INTO EARLY NEXT WEEK. THE ONLY TIMES OF MVFR/IFR COULD BE A FEW HOURS AROUND SUNRISE EACH DAY DUE TO FOG AS THE AIR MASS GETS SLOWLY MOISTER. FRI...VFR. SAT...VFR. SUN...VFR PERHAPS AREAS OF MORNING FOG WITH MVFR. MON...VFR PERHAPS AREAS OF MORNING FOG WITH MVFR/IFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...GRUMM/ONDREJIK SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...GRUMM/RXR
Hazardous weather outlook, Apr 22, 3:24 AM EDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT WED APR 22 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-230730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 324 AM EDT WED APR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.